Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 1018, NWS Seattle, WA

June 29, 2012

NWS Seattle, WA issued this small craft advisory at Jun 29, 2012, 12:26 PM PDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2012, 12:26 PM PDT (19:26 UTC)
Expired
Jun 29, 2012, 2:54 PM PDT
In force
2 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WHUS76 KSEW 291926
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1226 PM PDT FRI JUN 29 2012


PZZ134-135-150-153-292200-
/O.NEW.KSEW.SC.Y.1018.120629T1926Z-120629T2200Z/
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
1226 PM PDT FRI JUN 29 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* WIND AND WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
304 
WHUS76 KSEW 292154
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
254 PM PDT FRI JUN 29 2012

PZZ134-135-150-153-292300-
/O.CAN.KSEW.SC.Y.1018.000000T0000Z-120629T2200Z/
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
254 PM PDT FRI JUN 29 2012

...SMALL CRAFT ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL
CRAFT ADVISORY. 

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 29, 9:15 AM PDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 29, 9:15 AM PDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
915 AM PDT FRI JUN 29 2012

.SYNOPSIS...A FRONTAL SYSTEM WILL BRING A LITTLE LIGHT RAIN TODAY AS
IT MOVES INLAND AND WEAKENS OVER THE AREA. ANOTHER SYSTEM WILL
FOLLOW TONIGHT AND SATURDAY...THEN SHOWERS WILL DECREASE SUNDAY AS
THE TROUGH MOVES EAST. HIGH PRESSURE WILL PRODUCE A DRY MONDAY.
CLOUDS AND A FEW SHOWERS WILL RETURN TUESDAY AND WEDNESDAY AS
ANOTHER WEAK FRONT AND UPPER TROUGH MOVE THROUGH.

&&

.SHORT TERM...WEAK FRONT ALONG THE COAST HAS BROUGHT SOME RAIN
THERE. ALSO THERE IS VERY LIGHT RAIN OR DRIZZLE IN THE SEATTLE
METROPOLITAN AREA THIS MORNING. SKIES ARE CLOUDY EVERYWHERE BUT THE
RAIN SHADOW AREA NORTHEAST OF THE OLYMPICS. THIS PATTERN IS LIKELY
TO CONTINUE ALL DAY. HIGHS WILL BE MAINLY IN THE 60S. THE MUGGY
FEELING WILL ALSO CONTINUE WITH DEW POINTS IN THE UPPER 50S.

ANOTHER IMPULSE ARRIVES SATURDAY. THIS LOOKS A BIT WETTER AND THERE
IS A PERIOD OF LIKELY OR BETTER POPS. A PUGET SOUND CONVERGENCE ZONE
WILL PROBABLY SET UP SATURDAY NIGHT AND PERSIST THROUGH SUNDAY. BURKE

.LONG TERM...PREVIOUS DISCUSSION...MONDAY WILL BE IN BETWEEN SYSTEMS
FOR A DRY DAY WITH SOME SUNSHINE AND NEAR NORMAL TEMPERATURES. IF
THE NEWEST MODELS ARE CORRECT...CLOUDS WILL BE ON THE INCREASE LATER
IN THE DAY AS AN UPPER TROUGH APPROACHES AND THERE MIGHT BE SOME
RAIN SPREADING ONSHORE IN THE AFTERNOON.

AN UPPER TROUGH WILL MOVE OVER THE AREA TUESDAY AND WEDNESDAY. THIS
FEATURE DOES NOT LOOK ESPECIALLY STORMY BUT THERE WILL BE A
CONTINUED CHANCE OF SHOWERS AND HIGHS WILL BE SLIGHTLY BELOW NORMAL.
DRYING AND MODEST WARMING ARE LIKELY FOR THURSDAY AS THE TROUGH OVER
THE AREA WEAKENS AND UPPER HEIGHTS RISE. SCHNEIDER

&&

.AVIATION...A WEAK COLD FRONT WILL DISSIPATE OVER WESTERN WA TODAY
AS WEAK HIGH PRESSURE AT THE SURFACE AND ALOFT BUILDS BRIEFLY OVER
THE AREA THIS AFTERNOON. A SPLIT TROUGH WILL GRADUALLY APPROACH THE
COAST TONIGHT AND SAT WITH INCREASING MOISTURE SPREADING INLAND SAT.

LIGHT-MODERATE SW FLOW ALOFT. MOIST AT ALL LEVELS...EXCEPT SOME
DRYING IN THE LOWER LEVELS DURING THE AFTERNOON/EARLY EVENING HOURS.
SHOWERS AT TIMES. AREAS OF MVFR CIGS CONTINUE THIS MORNING WITH
MAINLY VFR CIGS 4-6K FT THIS AFTERNOON. ISOLD FOG WITH VIS BELOW 3SM
THROUGH 18Z...MAINLY COAST...STRAIT...SW INTERIOR/S SOUND.

KSEA...S WIND 3-6 KT...BECOMING SW 5-8 KT AFTER 18Z. PREVAILING CIG
NEAR 3K FT THIS MORNING WITH A FEW HOURS OF MVFR CIGS NEAR 2K FT.
VFR CIGS 4-6K FT AFTER 18Z. LIGHT SHOWERS AT TIMES THROUGH THE DAY.
COLMAN

&&

.MARINE...S/SE GRADIENTS RELAXING ACROSS THE COASTAL WATERS THIS
MORNING BUT LAST GASP OF ADVISORY LEVEL WINDS STILL OCCURRING AT DES
AND ALONG INNER NORTH COAST. SO DROPPED SMALL CRAFT ADVISORY COASTAL
WATERS EXCEPT HELD ONTO IT THROUGH NOON FOR NORTH AND CENTRAL INNER
COASTAL ZONES. GRADIENTS WILL BE LIGHT THIS AFTERNOON THROUGH SAT
AND THEN AS SURFACE HIGH PRES BUILDS INTO THE COASTAL WATERS
WESTERLY GRADIENTS WILL INCREASE ON SUN. COLMAN

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY NORTH AND CENTRAL INNER COASTAL WATERS
UNTIL NOON.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

WWW.WEATHER.GOV/SEATTLE

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.